Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 11, 2017, 2:38 AM PDT for Elko County, Nye County, Nevada. It took effect at Jun 11, 2017, 1:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2017, 2:38 AM PDT (09:38 UTC)
- In effect from
- Jun 11, 2017, 1:00 PM PDT
- Expired
- Jun 11, 2017, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS75 KLKN 110938 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 AM PDT Sun Jun 11 2017 NVZ035-041-120345- /O.CON.KLKN.HW.W.0005.170611T1700Z-170612T0600Z/ White Pine County-Northeastern Nye County- 238 AM PDT Sun Jun 11 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...South 30 to 40 mph with gusts up to 65 mph. Locally higher gusts will be possible over the higher terrain. * TIMING...Strongest wind gusts expected in the late afternoon through early evening. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles on US 6 and 50. Localized areas of blowing dust will also be possible, locally reducing visibility to less than 3 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. High winds can topple trees, blow weakened roofs off houses, and down power lines. && $$ NVZ033-040-120345- /O.NEW.KLKN.WI.Y.0017.170611T2000Z-170612T0600Z/ Southeastern Elko County-Northwestern Nye County- 238 AM PDT Sun Jun 11 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 1 PM this afternoon to 11 PM PDT this evening. * WINDS...South 20 to 30 mph, gusting to 45 mph. Locally higher wind gusts will be possible. * TIMING...Strongest wind gusts expected in the late afternoon through early evening. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles along Interstate 80 near Silver Zone Pass and near the Utah and Nevada border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust will also be possible near the Utah and Nevada border. && $$ JRM
2 follow-up statements
927 WWUS75 KLKN 112204 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 304 PM PDT Sun Jun 11 2017 NVZ035-041-120600- /O.CON.KLKN.HW.W.0005.000000T0000Z-170612T0600Z/ White Pine County-Northeastern Nye County- 304 PM PDT Sun Jun 11 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...South 30 to 40 mph with gusts up to 65 mph. Locally higher gusts will be possible over the higher terrain. * TIMING...Strongest wind gusts expected through early evening. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles on US 6 and 50. Localized areas of blowing dust will also be possible, locally reducing visibility to less than 3 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. High winds can topple trees, blow weakened roofs off houses, and down power lines. && $$ NVZ033-040-120600- /O.CON.KLKN.WI.Y.0017.000000T0000Z-170612T0600Z/ Southeastern Elko County-Northwestern Nye County- 304 PM PDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...South 20 to 30 mph, gusting to 50 mph. * TIMING...Strongest wind gusts expected in the late afternoon through early evening. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles along Interstate 80 near Silver Zone Pass and near the Utah and Nevada border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Blowing dust will also be possible near the Utah and Nevada border. && $$ LW
306 WWUS75 KLKN 120548 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1048 PM PDT Sun Jun 11 2017 NVZ035-041-120700- /O.EXP.KLKN.HW.W.0005.000000T0000Z-170612T0600Z/ White Pine County-Northeastern Nye County- 1048 PM PDT Sun Jun 11 2017 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... The High Wind Warning will be allowed to expire, since winds are no longer gusting to warning criteria. Localized gusts to 45 mph will be possible for eastern White Pine County, but these should subside over the next couple of hours. $$ NVZ033-040-120700- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-170612T0600Z/ Southeastern Elko County-Northwestern Nye County- 1048 PM PDT Sun Jun 11 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have subsided across southeastern Elko and northwestern Nye Counties. Localized gusts of 35 to 40 mph will be possible, but many areas will remain below 35 mph. The advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 10, 8:45 PM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 10, 8:45 PM PDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Elko NV 845 PM PDT Sat Jun 10 2017 .SYNOPSIS...Cooler weather is expected through the weekend. By Sunday, a significant storm system will bring much cooler conditions and the threat for mountain snow and valley rain. The weather should gradually improve by next Tuesday. && .UPDATE...Updated for RFW expiration. && .FIRE WEATHER...For FWZ 457, winds have mostly dropped below 30 mph. RH has also recovered into the 20/30% range across most locations. The RFW will be allowed to expire. RFW conditions are still expected tomorrow for FWZs 457/455. && .PREV DISCUSSION... /ISSUED AT 304 PM / SYNOPSIS...Cooler weather is expected through the weekend. By Sunday, a significant storm system will bring much cooler conditions and the threat for mountain snow and valley rain. The weather should gradually improve by next Tuesday. SHORT TERM...Tonight through Monday. Fairly quiet around the Great Basin today in anticipation of a storm moving in for the latter part of the weekend. On visible satellite, can see cloud streets over Humboldt County produced by a northwest flow aloft as the low approaches the west coast. There is a smorgasbord of weather to come in the next couple days...Fire Weather concerns, high winds, cold temperatures and snow. This evening. Low pressure will be moving onshore via Oregon and California. Winds are generally gusting into the 30s thus far this afternoon and will continue through early evening. This is mainly a fire weather concern. Tonight through Sunday morning. Low pressure will move across northern California. Precipitation will be rain and will begin spreading across Humboldt County with few showers possibly generating over northern Elko County. Low temperatures will be in the 40s. Sunday afternoon through Sunday evening. Low pressure will cross into Nevada tracking north of Reno. This will bring in a copious amount of moisture and trigger some thunderstorm activity across eastern Nevada. A High Wind Warning is in effect for northeast Nye County and White Pine County, and this will create a fire weather threat for those counties as well. Snow levels will be dipping to about 6000 feet over Humboldt County by late evening. High temperatures will range from the mid 50s to the mid 60s. Midnight Sunday through Monday. The modeled storm track will take the low near Elko and into Idaho. The model tracking differs a bit as it moves through Nevada however the final destination is remarkably similar by Monday evening. The ECMWF seems to dig the low feature a little deeper before ejecting it late Monday. This could limit the amount of moisture that gets spit out for central Nevada. This is something to watch since this is where the most likely valley accumulation is to occur. Otherwise, the foot of the Ruby Mountains and Lamoille could get 6 inches of snow out of this system as it passes, briefly dropping the snow level below 6000 feet. High temperatures will range from the mid 40s to the mid 50s. Low temperatures will generally be in the 30s, which will lead to some frost potential. LONG TERM...Monday night through Saturday. Models are in pretty good agreement through the long term. The low responsible for the active weather will move northeast towards the Idaho/Wyoming border on Monday night leaving Nevada in a cool northwest flow. There will be some leftover showers and stronger winds in mainly Elko County Monday night into early Tuesday morning. There will also be frost/freeze concerns on Monday night, especially for areas where skies clear with valley lows generally in the 30's. There will likely be afternoon cumulus build-up on Tuesday with the recent moisture received and that, coupled with the cooler Northwest flow, will keep high temperatures on Tuesday below normal mainly in the 60's. Tuesday night lows will begin to moderate slightly, with temperatures in the middle 30's to the lower 40's, though there may be pockets of below freezing valley temperatures under clearing skies. By Wednesday, northwest flow will have transitioned into a weak zonal flow with a fairly flat ridge to our south. This will bring dry conditions with lighter winds. By the end of the extended the ridge may begin building some and height rises will lead to more extensive warming for Friday and Saturday. Temperatures begin getting closer to normal Wednesday in the 70's and then Thursday some 80's start to creep back in. By Saturday the CWA is above normal again with highs in the mid 80's to the lower 90's. Lows Wednesday night will be mainly in the 40's, though by Friday night, few 40's will be found anymore but rather mainly 50's. AVIATION...VFR conditions for all terminals through Sunday morning. For Sunday afternoon and evening: KEKO & KWMC: Showers and isolated thunderstorms will be on the increase with MVFR cigs possible at times. KTPH & KELY: Strong South winds expected 25-35 mph with some gusts to 45 mph at KTPH and to 65 mph at KELY. FIRE WEATHER...The northern NV fire weather zones are expected to get a widespread soaking rain from Sunday afternoon through Tuesday morning with an emphasis on the northern half of the state. Many mtns will see substantial snow, with snow levels lowering to around or even briefly below 6000ft. Central NV will see precip, but not nearly as much. Fire weather concerns today will become an even greater concern for Sunday. Gusty winds will combine with low RH across FWZ 457 through this evening, then 457 and 455 Sunday. The eastern portions of 457 will see the lowest RH. HYDROLOGY...Temperatures will continue to cool over the next couple of days slowing the snowmelt process in the higher elevations. This will slowly reduce flows on the smaller creeks and streams. A significant storm system is forecast to impact northern Nevada starting Sunday afternoon and persisting through Tuesday morning. Forecast liquid amounts for northern Nevada could range in the 0.25" to 0.50" range with the higher elevations potentially seeing over 1". Significant snowfall will also be likely above 6000-7000ft, where over one half foot could accumulate. Locally higher amounts will be possible for the highest peaks. This may result in changes to the flow/depth on areas streams/rivers into next week. Interested persons will want to pay close attention to the forecast this weekend and into next week. Lamoille Creek has dropped below flood stage and the flood warning has been cancelled. The creek may continue to run high through early this week. The Humboldt River at Palisade is running high but is expected to continue to slowly recede over the next couple of days. The Humboldt River at Battle Mountain remains near minor flood stage and is expected to remain steady for the next couple of days. The lower Humboldt River from Comus downstream through Winnemucca to the Humboldt/Pershing County border continues in minor flood stage and will continue to slowly rise through the week. Wildhorse Reservoir is still flowing over the spillway. There is no threat for flooding at this time downstream along the Owyhee River. && .LKN WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 10 AM to 11 PM PDT Sunday for Northeastern Nye County-White Pine County. Red Flag Warning from 10 AM to 11 PM PDT Sunday for Northern Nye County/Lander and Eureka Counties South of Highway 50-White Pine County. && 94/99/94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:21 AM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, White Pine | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.